Wyoming, 2007

Hail in Wyoming, July 29, 2007

July 29, 2007 · NWS CYS · 1 event in 1 county or zone

A thunderstorm produced very heavy rain and some hail in the Cheyenne vicinity. Rainfall around 1 inch fell in about 30 minutes over parts of east Cheyenne.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A thunderstorm produced very heavy rain and some hail in the Cheyenne vicinity. Rainfall around 1 inch fell in about 30 minutes over parts of east Cheyenne.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 29, 2:25 PM MST, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 29, 2:25 PM MST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
325 PM MDT SUN JUL 29 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY...LAPS SHOWS VERY MOIST AND
UNSTABLE AIR MASS EAST OF LARAMIE RANGE EXCEPT FOR THE KCDR AREA.
DEW POINTS HAVE FINALLY MIXED OUT WEST OF MOUNTAINS.  WILL KEEP
20 PERCENT POPS FOR MUCH OF THIS EVENING OVER SW 3/4 CWA...AND A
FEW OF THESE IN EASTERN CWA WILL HAVE BRIEF HEAVY RAIN/SMALL HAIL.
AS MENTIONED IN EARLIER AFD UPDATE...HAVE ALSO ADDED LOW CLOUDS AND
PATCHY FOG LATE TONIGHT/EARLY MON ROUGHLY WHERE IT WAS LAST NIGHT.
FOR MONDAY AND TUESDAY...RISING UPPER HEIGHTS/1000-500MB THICKNESSES
AND H7 TEMPS WILL MEAN WARMER TEMPS.  EVEN THOUGH THERE WILL BE
LOW LEVEL MOISTURE AND INSTABILITY...BOTH OF THESE WILL BE DOWN
FROM TODAY AND THE PAST WEEKEND.  SO...JUST A FEW TSTMS EXPECTED
IN AND NEAR THE MOUNTAINS.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
A SHORTWAVE TROUGH WHICH MOVES ACROSS SOUTH CENTRAL CANADA TUESDAY
NIGHT AND MOVES A COLD FRONT ACROSS THE CWA EARLY TUESDAY NIGHT.
12Z MODELS DIFFER ON THE TIMING OF THE FEATURES WITH THE GFS ABOUT 6
HOURS FASTER THAN THE NAM WITH THE COLD FRONT.  WILL GO ALONG WITH
THE BETTER CONTINUITY OF THE GFS AS IT IS ALSO PREFERED BY NCEP.
THE RIDGE ALOFT THEN REBUILDS OVER THE ROCKIES WEDNESDAY AND
THURSDAY.  THE AIR MASS BEHIND THE FRONT BECOMES MORE MOIST PER
FORECAST RAOBS OVER THE CWA TUESDAY NIGHT AND WEDNESDAY AS THE MID
AND UPPER LEVEL MOISTURE PLUME ALSO SPREADS BACK OVER THE CWA.  WILL
KEEP THE IDEA OF SPREADING RAIN ACROSS THE CWA TUESDAY NIGHT AND
WEDNESDAY MORNING.  THE ACTIVITY WILL THEN PERSIST THROUGH THURSDAY
EVENING.  FOR NOW WILL BUMP TEMPERATURES DOWN A BIT AND BUMP UP POPS
FOR WEDNESDAY AND THURSDAY FOR THE CWA.  FOR FRIDAY THROUGH NEXT
SUNDAY...THE 12Z GFS IS NOW SLOWER WITH THE SHORTWAVE TROUGH AND IS
SLOWER THAN THE OTHER MEDIUM RANGE MODELS.  THAT SLOWER SPEED THEN
MAKES FOR A SLOWER MOVEMENT OF THE ASSOCIATED COLD FRONT WHICH DOES
NOT EVEN MOVES THROUGH TIL AFTER THIS PART OF THE FORECAST.  HOWEVER
IT DOES APPEAR THE THE MOISTURE PLUME DOES RETURN OVER THE STATE
OVER THE WEEKEND.  FOR NOW WILL LEAVE THE LATTER PART OF THE
FORECAST ALONE WITH THER EXCEPTION OF BUMPING UP THE POPS FOR FRIDAY
THROUGH NEXT SUNDAY.

&&

.AVIATION...LOCAL MVFR CEILINGS/VSBYS IN THE WIDELY SCATTERED TSTMS
THIS EVENING.  MORE EXTENSIVE MVFR AND EVEN IFR CONDITIONS EXPECTED
LATER TONIGHT/EARLY MONDAY EAST OF THE MOUNTAINS IN LOW CLOUDS AND
PATCHY FOG.  OTHERWISE...CONDITIONS WILL BE VFR THROUGH MON NIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

HATTEN/WEILAND
Hazardous weather outlook, Jul 29, 11:45 AM MST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1245 PM MDT SUN JUL 29 2007

NEZ001-019>021-054-055-WYZ059-060-064-066>070-301130-
SIOUX-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-CONVERSE-
NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1245 PM MDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLENTY OF RESIDUAL LOW LEVEL MOISTURE WILL COMBINE WITH STRONG
SURFACE HEATING TO CAUSE THE AIR MASS TO BECOME UNSTABLE THIS
AFTERNOON...AND SOME THUNDERSTORMS WILL DEVELOP AND LINGER INTO THE
EVENING. ALTHOUGH SEVERE STORMS ARE NOT LIKELY...A FEW OF THE STORMS
WILL PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>063-065-301130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
1245 PM MDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED NON-SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. LOCALLY HEAVY RAIN AND BRIEF WIND GUSTS TO 30 MPH WILL BE
THE MAIN THREATS FROM THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-301130-
DAWES-BOX BUTTE-
1245 PM MDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The radar

The Cheyenne radar (KCYS), 9 km away, was scanning. The volume nearest the first event began at 00:25 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laramie

When
July 29, 5:27 PM MST
Where
Laramie County, 7 mi NE of Cheyenne
Measured
0.75 in hail
Reported by
Public
Coordinates
41.202, -104.725

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37072.